Kentucky, 2024Flooding in Kentucky, June 1 to 2, 2024
June 1 to 2, 2024 · NWS PAH · 2 events in 2 counties and zones
Late May heavy rainfall resulted in waters rising on the Green River to moderate flood at Paradise and minor flood at Calhoun. Drier conditions afterwards allowed for a quick decline in river levels early June, with flooding ending June 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late May heavy rainfall resulted in waters rising on the Green River to moderate flood at Paradise and minor flood at Calhoun. Drier conditions afterwards allowed for a quick decline in river levels early June, with flooding ending June 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 10:14 PM CST, 1 hour 46 minutes earlier. Its key messages:
- An unsettled weather pattern is forecast to remain in place this weekend and next week, resulting in on and off chances of showers and storms.
- Temperatures are expected to remain near to a bit above average.
Area forecast discussion, May 31, 10:14 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1114 PM CDT Fri May 31 2024
.KEY MESSAGES...
- An unsettled weather pattern is forecast to remain in place
this weekend and next week, resulting in on and off chances of
showers and storms.
- Temperatures are expected to remain near to a bit above
average.
&&
.UPDATE...
Issued at 1114 PM CDT Fri May 31 2024
Updated aviation discussion for 06z TAFs.
&&
.DISCUSSION...
Issued at 200 PM CDT Fri May 31 2024
Weak mid level impulses will move northeast across the area
through tonight, as a shortwave trof over the Plains approaches
from the west. The shortwave and associated surface low pressure
system will move across the area Saturday, resulting in a very
high (greater than 80 percent chance) of rain and isolated
storms later tonight through Saturday afternoon. On Saturday
there is a marginal risk for severe storms per the Storm
Prediction Center. Forecast parameters not overly favorable for
severe convection, given weak overall lapse rates. There could
be some downburst winds given the instability and forecast moist
vertical profiles, but mostly non-severe with less than ideal
differential theta-e. We should see PoPs on the decrease later
Saturday through Sunday. However, we will leave some slight
chances in given the unsettled look in a few of the models. It
could end up mostly dry.
Next week a consensus of model output has our flow transitioning
from zonal to northwest as an upper low deepens while moving
east along the U.S.-Canadian border. This pattern will support
our continued chance of showers and storms along with slightly
above average temperatures, as a series of upper level impulses
move over our region interacting with a rather warm and unstable
environment. The NBM captures this relatively well, so no real
adjustments needed to its output for our forecast.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1114 PM CDT Fri May 31 2024
Cigs will continue to gradually thicken/lower through
the overnight as showers are now increasing in coverage across
the region. The other concern will be MVFR/IFR cigs that will
spread east across all terminals through daybreak. Winds will be
easterly between 5-10 kts.
The most organized showers remain on track to move through
during the morning and early afternoon hours on Saturday before
turning more scattered late day. This is when MVFR and possibly
brief IFR vsby reductions will be possible with heavier
downpours combined with low cigs. Have included VCTS mention
Saturday afternoon and evening as a few rumbles of thunder will
become possible with increasing instability. Winds will veer
more to the SE-S between 10-15 kts with gusts around 20 kts.
Model guidance continues to show a very saturated boundary layer
Saturday evening with winds turning light & variable. There is
uncertainty in how quickly the low stratus cigs will scatter out
as they will likely remain in place across a good portion of the
region; however, KCGI/KPAH may return to VFR towards the end of
the TAF period. If clearing were to occur quicker, fog would
then be a concern, but confidence is very low as the more
favorable conditions look to be just off to the west towards the
end of the TAF period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DW
DISCUSSION...CN
AVIATION...DW
Hazardous weather outlook, May 31, 2:24 AM CST, 21 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
324 AM CDT Fri May 31 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-010830-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
324 AM CDT Fri May 31 2024 /424 AM EDT Fri May 31 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Thunderstorm chances return this afternoon through tonight. Severe
weather is not anticipated; however, heavy downpours may lead to
localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Daily afternoon thunderstorm chances will continue through next
week, with Saturday having the highest chances. Heavy rain and
lightning look to be the main hazards; however, a few stronger
storms may develop Saturday afternoon and produce small hail and
gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, May 31, 6:59 PM CST, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Paducah KY
759 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM Tornado Grayville 38.25N 88.00W
05/26/2024 White IL NWS Storm Survey
Updates, previous tornado report from
Grayville. EF1 tornado, 110 mph maximum
winds/ 34.2 mile track for 33 minutes.
&&
JGGFlood, Muhlenberg
- When
- June 1, 12:00 AM CST to June 2, 7:00 PM CST
- Where
- Muhlenberg County, 0.15 mi S of Paradise to 0.28 mi ESE of Martwick
- Cause
- Heavy Rain
- Crop damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.268, -86.980
Moderate flooding briefly lingered into early June as water levels quickly decreased, with continued flooding of some low-lying agricultural areas on the Green River near Paradise.
Flood, McLean
- When
- June 1, 12:00 AM CST to June 2, 9:00 PM CST
- Where
- McLean County, 0.28 mi WNW of Rumsey to 0.43 mi S of Lemon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.522, -87.275
Minor flooding lingered into early June, with continued flooding of some low-lying agricultural areas on the Green River near Calhoun.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 1 to 3, 20241 death · 1 injured · $417,000 · 2.75 in hail · 48 events
- Flash Flooding and Hail in Louisiana, June 1 to 2, 2024$132,000 · 1 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 1, 2024$50,000 · 3.5 in hail · 9 events
- Flash Flooding and Hail in Texas, June 1 to 2, 2024$50,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Texas, June 1, 2024$45,000 · 87 kt wind · 4 events
- Excessive Heat and Heat in Texas, June 1 to 6, 202432 events
- Excessive Heat and Heat in Texas, June 1 to 5, 202425 events
- Tornadoes and Flood in Texas, June 1 to 3, 2024EF0 · 20 events
- Flash Flooding and Hail in Texas, June 1, 20241 in hail · 18 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Hail and Damaging Wind in Kansas, June 1, 20243 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192067, 1192068.